Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 182, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 12, 1999, 12:47 AM CDT for Seward County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1999, 12:47 AM CDT (05:47 UTC)
- Expired
- Jun 12, 1999, 1:35 AM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Seward County, KS
The radar
The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WUUS1 KDDC 120546 RRA SVRDDC KSC175-120635- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1247 AM CDT SAT JUN 12 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEWARD COUNTY IN SOUTHWESTERN KANSAS * UNTIL 135 AM CDT * AT 1243 AM CDT... DODGE CITY DOPPLER RADAR INDICATED A LARGE CLUSTER OF SEVERE THUNDERSTORMS CENTERED AT 7 MILES NORTHWEST OF NATIONAL HELIUM PLANT... MOVING SLOWLY NORTH AT 5 MPH. * SOME LOCATIONS AFFECTED RURAL RESIDENTS OF SEWARD COUNTY THIS REPLACES AND EXTENDS THE PREVIOUS WARNING FOR NORTHERN SEWARD COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR HAIL LARGER THAN 1 INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A STURDY SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. $$ POAGE/BURKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:08 PM CDT, 9 hours 39 minutes earlier.
Area forecast discussion, Jun 11, 3:08 PM CDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 308 PM CDT FRI JUN 11 1999 PER VIS PICS...SOME TCU TRYING TO GO UP OVER HAMILTON COUNTY ALONG WEAK OUTFLOW BOUNDARY LOCATED FROM HAYS TO SYRACUSE. THIS FEATURE MAY IGNITE LATER THIS AFTERNOON...HOWEVER SFC CONVERGENCE IS ON THE WEAK SIDE. STORMS ONCE AGAIN GOING ALONG THE FOOTHILLS OF THE COLORADO ROCKIES. NGM PICKS UP THE LOW-LEVEL JET OVERNIGHT INTO THIS AREA. ATTM...SEE NO REASON WHY STORMS WONT MOVE INTO NOSE OF LOW-LEVEL JET. ALSO...GRANADA PROFILER SHOWING SE FLOW FROM THE SFC TO AROUND 750 MB. IF WEAK OUTFLOW BOUNDARY OVER NORTHERN CWA DOESNT LIGHT UP THIS AFTERNOON...THEN COLORADO STORMS WILL PROBABLY MAKE A BEELINE FOR CWA DURING THE NIGHT. UPSHOT IS THAT POPS FROM PREVIOUS SHIFT WILL CONTINUE FOR TONIGHT. 1ST PD FLASH FLOOD WATCH WILL NOT BE ISSUED SINCE CWA DID NOT SEE WIDESPREAD HVY RAINFALL LAST NIGHT. HOWEVER...WILL WORD HVY RAINFALL POSSIBLE IN THE ZONES. FOR SATURDAY...SAME AS IT EVER WAS. MORNING CONVECTION WILL MOVE EAST...GIVING WAY TO CLEARING DURING THE AFTERNOON. ONCE AGAIN MODELS SUGGEST SAME SCENARIO FOR SATURDAY NIGHT...SO WILL KEEP GOOD POPS GOING WITH THE MENTION FOR HVY RAIN AGAIN. IF CWA REALIZES PLENTY OF RAIN OVERNIGHT TONIGHT...THEN FFA MAY BE NEEDED FOR TOMORROW NIGHT. BEARS WATCH. SUNDAY LOOKS TO BE WARMER...SO FCST WILL REFLECT THIS TREND. LOW POPS WILL STILL BE MENTIONED WITH THE IDEA THAT OUTFLOW BOUNDARIES MAY BE AROUND DURING THE DAY TO ACT AS FOCI FOR POSSIBLE CONVECTION. EXTENDED DISCUSSION... EXTENDED MODELS CONTINUE THE TREND OF WESTERN US RIDGE DEVELOPING EARLY NEXT WEEK. MODELS DIFFER SLIGHTLY ON TIMING OF SFC FRONT DRIFTING INTO OK/TX WITH A GENERAL AGREEMENT OF LATE SUNDAY/EARLY MONDAY. AS A NW FLOW DEVELOPS EARLY IN THE WEEK WITH A SERIES WAVES MOVING ACROSS THE AREA THROUGH MID WEEK. SUNDAY NIGHT SOME UPSLOPE FLOW AND PRESENTS OF A VORT LOBE PASSING ACROSS THE AREA FROM AVN/MRF. WILL THEREFORE KEEP A CHC OF TS GOING ON SUNDAY NIGHT. SFC HIGH BUILDING ACROSS KS EARLY IN THE WEEK AS A SERIES OF WAVE MOVE ALONG THE DEVELOPING NW FLOW. WILL KEEP TEMPS AROUND THE SEASONAL NORM FOR NOW WITH A MENTION OF SLT CHC OF TS AS EACH WAVE PASSES. APPARENT COLD FRONT MOVES THROUGH THE AREA MID WEEK SO KEEP SLIGHTLY COOLER TEMPS ON THURSDAY WITH A GRADUAL REBOUND ON FRIDAY. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 057/079 057/080 059 647 GCK 056/078 056/079 058 647 EHA 055/080 055/081 056 647 LBL 057/079 057/081 060 647 HYS 061/080 061/081 062 536 P28 064/079 065/083 065 647 .DDC...NONE. MCCAMMON/BURGERT
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:18 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 47 min |
| Jun 11, 11:43 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 47 min |
| Jun 12, 12:06 AM CDT | Severe Thunderstorm Warning | DDC | Seward | 34 min |
| Jun 12, 12:40 AM CDT | Flash Flood Warning | DDC | Morton, Stevens | 4 hr |
| Jun 12, 12:40 AM CDT | Flash Flood Warning | DDC | Meade, Seward | 4 hr |
| Jun 12, 2:02 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.